Alert archive / Ohio / Special Weather Statements in 2016
Special Weather Statement, NWS Wilmington, OH
NWS Wilmington, OH issued this special weather statement at Aug 27, 2016, 3:21 PM EDT for Clinton County, Fayette County, Greene County, Ohio. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2016, 3:21 PM EDT (19:21 UTC)
- Expired
- Aug 27, 2016, 3:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Wilmington, OH
Counties Clinton County, OH, Fayette County, OH, Greene County, OH
The radar
The Cincinnati radar (KILN), 16 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.4 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1019 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 1068 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
376 WWUS81 KILN 271921 SPSILN SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 321 PM EDT SAT AUG 27 2016 OHZ053-054-062-063-072-271945- GREENE OH-CLINTON OH-FAYETTE OH-MADISON OH-CLARK OH- 321 PM EDT SAT AUG 27 2016 ...A STRONG THUNDERSTORM WILL AFFECT EASTERN GREENE...NORTHERN CLINTON...WESTERN FAYETTE...SOUTHWESTERN MADISON AND SOUTH CENTRAL CLARK COUNTIES UNTIL 345 PM EDT... AT 319 PM EDT...RADAR INDICATED A STRONG GUST FRONT STRETCHING FROM NEAR XENIA TO WILMINGTON...MOVING NORTHEAST AT 40 MPH. STRONG THUNDERSTORMS WILL OCCUR BEHIND THE GUST FRONT. STORM HAZARDS INCLUDE... WINDS TO 40 MPH... WIND GUSTS MAY OCCUR WELL AHEAD OF ANY RAIN. LOCATIONS IMPACTED INCLUDE... XENIA...WASHINGTON COURT HOUSE...WILMINGTON...CEDARVILLE...SABINA... JAMESTOWN...SOUTH CHARLESTON...JEFFERSONVILLE...WILBERFORCE... NEW JASPER...STAUNTON...SOUTH SOLON...BOWERSVILLE...PORT WILLIAM... MILLEDGEVILLE...OCTA...GLADSTONE...JASPER MILLS... PAINTERSVILLE AND BELL CENTER. THIS INCLUDES I-71 IN OHIO BETWEEN MILE MARKERS 47 AND 71. TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY. LAT...LON 3937 8391 3967 8394 3985 8365 3950 8337 TIME...MOT...LOC 1919Z 229DEG 36KT 3955 8384 $$ KURZ
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this special weather statement went out at Aug 27, 2:00 PM EDT, 1 hour 21 minutes earlier.
Area forecast discussion, Aug 27, 2:00 PM EDT, 1 hour 21 minutes before
Area Forecast Discussion National Weather Service Wilmington OH 200 PM EDT SAT AUG 27 2016 .SYNOPSIS... Very warm and humid conditions will continue through the weekend. In the very warm and humid airmass, a few afternoon thunderstorms will be possible today mainly across the west. By Sunday into Monday, several weak upper level disturbances will provide a little better chance for a few showers and thunderstorms in the area. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... A couple weak mid level shortwaves will round the periphery of an upper level high centered over the Mid-Atlantic, lifting northeast across Indiana and northwest Ohio today. These along with an axis of surface convergence across the western FA will serve as the focus for shower and thunderstorm development mainly this afternoon. A pretty tight PWAT gradient is in place along the IN/OH border this morning, but models are showing a surge in moisture across our northwest this afternoon with PWATs there climbing above 2 inches. With plenty of insolation this morning, moderate instability is expected to develop across our west by this afternoon. Given 20-30 knots of 0-6km shear, cannot rule out an isolated stronger storm but it appears overall severe potential will be limited by lack of significant forcing. Have bumped PoPs up to chance across our west and also increased cloud cover there, which translated into slightly cooler afternoon highs northwest of I-71. Other concern this afternoon will be the heat and humidity. Highs will range from upper 80s in the northwest to mid 90s in the southeast. Combined with dewpoints in the lower 70s, heat indicies will likely flirt with advisory criteria in the south for a few hours this afternoon. A few locations may briefly exceed 100, but felt it will be limited enough to forego an advisory. Continued mention of the heat threat in an SPS and the HWO. && .SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/... Nearly stationary elongated mid level ridge remains centered to our se with a shortwave moving thru the Great Lakes, tonight/Sunday. Moderate instby develops during the afternoon with a weak boundary dropping south into the Ohio Valley. Have low chance pops across the entire region with the best likelihood for convection across the north. Very warm readings expected again on Sunday with highs from the upper 80s nw to the lower/middle 90s se. Mid and upper 90s heat indices expected again Sunday afternoon. Surface high pressure to build acrs the Great Lakes Monday where mid level westerlies will exist. Meanwhile, e-w elongated mid level ridge will stretch from the Central Plains thru the Tn Valley and Del Mar Va. Weak boundary across the south may lead to isold convective development across the south Monday afternoon. Have limited pops to slight chance. Highs in the upper 80s to lower 90s will result in heat indices in the mid/upr 90s across the southern half of ILN/s FA. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... The proximity of a weak and somewhat nebulous surface boundary over the region through early Wednesday will continue to necessitate the potential for diurnally driven thunderstorm activity peaking in the late day in a continued humid airmass. Upper level high over the southeastern U.S. will flatten out and retrograde into the Arklatex region as northwest flow sets up over the northeastern U.S. with ridging in the Great Plains. The northwest flow will help push a surface front through the Ohio Valley on Wednesday, ushering in another welcome dry and cooler period to start out September. Highs in the upper 80s to around 90 will be found Monday and Tuesday, drop into the 80s Wednesday and be a more pleasant low to mid 80s for the end of the week. Min temps in the upper 60s to lower 70s Monday and Tuesday will drop into the lower 60s by weeks end. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... A line of convection will continue to progress northeastward over the next few hours and is expected to affect mainly the western terminals. MVFR to IFR vsbys and ceilings will be possible with the stronger storms along with a wind shift to the W/NW. There is lower confidence on whether the storms will hold together to reach the Columbus terminals later this afternoon, as models remain split on this possibility. Regardless, expect the convection to diminish by early evening as instability wanes. With plenty of low level moisture in place, light winds, and skies becoming partly cloudy to mostly clear, br will be possible overnight, especially at KCVG/KLUK/KILN. Weak high pressure over the region will cause winds to become more northerly overnight into Sunday. A weak boundary dropping down from the north will allow for another chance of showers and storms Sunday afternoon, but being so late in the period have not included this in the TAFs. OUTLOOK...Thunderstorms possible through Wednesday...mainly in the afternoon and evening. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...AR NEAR TERM...Kurz SHORT TERM...AR LONG TERM...Franks AVIATION...Kurz
Hazardous weather outlook, Aug 27, 2:56 PM EDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 256 PM EDT SAT AUG 27 2016 KYZ090>100-OHZ073-077>082-088-281900- GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN- ROBERTSON-MASON-LEWIS-ROSS-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS- PIKE-SCIOTO- 256 PM EDT SAT AUG 27 2016 ...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...NORTHERN KENTUCKY AND SOUTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. HEAT INDICES NEAR 100 ARE EXPECTED THIS AFTERNOON. IN ADDITION...SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL AFFECT THE REGION THROUGH THE EARLY EVENING. BE ALERT TO STATEMENTS AND POSSIBLE WARNINGS FOR STRONG TO SEVERE STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HEAT INDICES IN THE MID TO UPPER 90S ARE EXPECTED ON SUNDAY AND MONDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD ACTIVATE AND REPORT SIGNIFICANT WEATHER CONDITIONS. INZ066-073>075-080-KYZ089-OHZ070>072-074-281900- FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-BUTLER-WARREN- CLINTON-HOCKING- 256 PM EDT SAT AUG 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHERN KENTUCKY...CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. HEAT INDICES NEAR 100 ARE EXPECTED THIS AFTERNOON...IN ADDITION...STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HEAT INDICES IN THE MID TO UPPER 90S ARE EXPECTED ON SUNDAY AND MONDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD ACTIVATE AND REPORT SIGNIFICANT WEATHER CONDITIONS. INZ050-058-059-OHZ026-034-035-042>046-051>056-060>065-281900- WAYNE-FAYETTE IN-UNION IN-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN- UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING- PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD- 256 PM EDT SAT AUG 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...CENTRAL OHIO AND WEST CENTRAL OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. HEAT INDICES IN THE MID TO UPPER 90S ARE EXPECTED THIS AFTERNOON. IN ADDITION...SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH EARLY EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HEAT INDICES IN THE MID TO UPPER 90S ARE EXPECTED SUNDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD ACTIVATE AND REPORT SIGNIFICANT WEATHER CONDITIONS.
In the hours before
Special weather statement, Aug 27, 2:53 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
253 PM EDT SAT AUG 27 2016
KYZ092-093-096-OHZ071-072-077>079-271930-
CAMPBELL KY-PENDLETON KY-KENTON KY-HAMILTON OH-CLINTON OH-WARREN OH-
CLERMONT OH-BROWN OH-
253 PM EDT SAT AUG 27 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN KENTON...
NORTHERN PENDLETON...CAMPBELL...SOUTHEASTERN WARREN...SOUTHWESTERN
CLINTON...CLERMONT AND NORTHWESTERN BROWN COUNTIES UNTIL 330 PM
EDT...
AT 252 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM NEAR LOVELAND TO 6 MILES EAST OF CRITTENDEN...MOVING
EAST AT 25 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
THE WIND GUSTS MAY OCCUR WELL AHEAD OF ANY RAIN.
LOCATIONS IMPACTED INCLUDE...
ALEXANDRIA...MILFORD...BLANCHESTER...FORESTVILLE...CLARYVILLE...
AMELIA...BETHEL...NEW RICHMOND...WILLIAMSBURG...BATAVIA...
MELBOURNE...WITHAMSVILLE...COLDSTREAM...WOODVILLE...OWENSVILLE...
GOSHEN...NEWTONSVILLE...MIDLAND...MENTOR AND MOSCOW.
TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.
LAT...LON 3879 8453 3928 8420 3941 8382 3881 8415
3881 8421 3883 8423 3880 8423 3878 8453
TIME...MOT...LOC 1852Z 257DEG 23KT 3925 8423 3881 8450Local storm report, Aug 27, 2:55 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
255 PM EDT SAT AUG 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM TSTM WND DMG WNW GRATIS 39.65N 84.53W
08/27/2016 PREBLE OH AMATEUR RADIO
1 FT DIAMETER TREE SNAPPED AND STRUCK HOUSE
&&
JGIBSONLocal storm report, Aug 27, 2:57 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
257 PM EDT SAT AUG 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0251 PM TSTM WND DMG 4 NNE MIDDLETOWN 39.56N 84.33W
08/27/2016 WARREN OH AMATEUR RADIO
2 FT DIAMETER TREE DOWN AT FRANKLIN-TRENTON AND HOBART
&&
JGIBSONLocal storm report, Aug 27, 3:06 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
306 PM EDT SAT AUG 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM TSTM WND GST KLUK LUNKEN AIRPORT 39.10N 84.42W
08/27/2016 M55 MPH HAMILTON OH ASOS
&&
JGIBSONLocal storm report, Aug 27, 3:18 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
318 PM EDT SAT AUG 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND GST 2 SSE DOWNTOWN DAYTON 39.74N 84.18W
08/27/2016 E60 MPH MONTGOMERY OH TRAINED SPOTTER
&&Special weather statement, Aug 27, 3:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 321 PM EDT SAT AUG 27 2016 OHZ053-054-062-063-072-271945- GREENE OH-CLINTON OH-FAYETTE OH-MADISON OH-CLARK OH- 321 PM EDT SAT AUG 27 2016 ...A STRONG THUNDERSTORM WILL AFFECT EASTERN GREENE...NORTHERN CLINTON...WESTERN FAYETTE...SOUTHWESTERN MADISON AND SOUTH CENTRAL CLARK COUNTIES UNTIL 345 PM EDT... AT 319 PM EDT...RADAR INDICATED A STRONG GUST FRONT STRETCHING FROM NEAR XENIA TO WILMINGTON...MOVING NORTHEAST AT 40 MPH. STRONG THUNDERSTORMS WILL OCCUR BEHIND THE GUST FRONT. STORM HAZARDS INCLUDE... WINDS TO 40 MPH... WIND GUSTS MAY OCCUR WELL AHEAD OF ANY RAIN. LOCATIONS IMPACTED INCLUDE... XENIA...WASHINGTON COURT HOUSE...WILMINGTON...CEDARVILLE...SABINA... JAMESTOWN...SOUTH CHARLESTON...JEFFERSONVILLE...WILBERFORCE... NEW JASPER...STAUNTON...SOUTH SOLON...BOWERSVILLE...PORT WILLIAM... MILLEDGEVILLE...OCTA...GLADSTONE...JASPER MILLS... PAINTERSVILLE AND BELL CENTER. THIS INCLUDES I-71 IN OHIO BETWEEN MILE MARKERS 47 AND 71. TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY. LAT...LON 3937 8391 3967 8394 3985 8365 3950 8337 TIME...MOT...LOC 1919Z 229DEG 36KT 3955 8384 KURZ
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 8:04 PM EDT | Areal Flood Advisory | ILN | Butler, Montgomery, Warren | 116 min |
| Aug 26, 8:13 PM EDT | Severe Thunderstorm Warning | ILN | Butler, Montgomery, Warren | 32 min |
| Aug 26, 8:38 PM EDT | Flash Flood Warning | ILN | Butler, Montgomery, Warren | 3 hr |
| Aug 26, 9:15 PM EDT | Special Weather Statement | ILN | Montgomery | 30 min |
| Aug 26, 9:20 PM EDT | Special Weather Statement | ILN | Preble | 25 min |
| Aug 26, 9:46 PM EDT | Special Weather Statement | ILN | Miami | 29 min |
| Aug 27, 1:55 PM EDT | Severe Thunderstorm Warning | ILN | Butler, Hamilton | 35 min |
| Aug 27, 2:00 PM EDT | Severe Thunderstorm Warning | ILN | Butler, Montgomery, Preble | 30 min |
| Aug 27, 2:09 PM EDT | Special Weather Statement | ILN | Darke | 36 min |
| Aug 27, 2:15 PM EDT | Severe Thunderstorm Warning | ILN | Butler, Montgomery, Preble, Warren | 45 min |
| Aug 27, 2:28 PM EDT | Severe Thunderstorm Warning | ILN | Montgomery, Preble | 47 min |
| Aug 27, 2:36 PM EDT | Heat Advisory | ILN | Adams, Brown, Clermont, Hamilton, Highland, Pike and 2 more | 3 hr |
| Aug 27, 2:41 PM EDT | Special Weather Statement | ILN | Darke | 34 min |
| Aug 27, 2:45 PM EDT | Severe Thunderstorm Warning | ILN | Clark, Clinton, Darke, Greene, Miami, Montgomery and 2 more | 30 min |
| Aug 27, 2:53 PM EDT | Special Weather Statement | ILN | Clermont | 37 min |
| Aug 27, 3:13 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Clark, Greene, Miami, Montgomery | 47 min |
| Aug 27, 3:49 PM EDT | Special Weather Statement | ILN | Champaign, Logan | 26 min |
| Aug 27, 3:51 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Clark, Franklin, Logan, Madison, Union | 39 min |
| Aug 27, 4:17 PM EDT | Areal Flood Advisory | ILN | Champaign, Clark | 3 hr |
| Aug 27, 4:29 PM EDT | Special Weather Statement | ILN | Delaware, Union | 31 min |
| Aug 27, 5:13 PM EDT | Special Weather Statement | ILN | Licking | 32 min |
| Aug 27, 5:43 PM EDT | Special Weather Statement | ILN | Licking | 17 min |
| Aug 27, 6:26 PM EDT | Severe Thunderstorm Warning | ILN | Scioto | 19 min |
| Aug 27, 6:38 PM EDT | Areal Flood Advisory | ILN | Scioto | 112 min |
| Aug 27, 6:52 PM EDT | Flash Flood Warning | ILN | Scioto | 113 min |
| Aug 26, 8:17 PM EDT | Flash Flood Warning | ILN | Ripley | 3 hr |
| Aug 26, 8:24 PM EDT | Special Weather Statement | ILN | Fayette | 36 min |
| Aug 26, 8:40 PM EDT | Areal Flood Advisory | ILN | Fayette, Wayne | 2 hr |
| Aug 26, 9:24 PM EDT | Areal Flood Advisory | ILN | Franklin, Union, Wayne | 2 hr |
| Aug 27, 12:43 PM EDT | Special Weather Statement | ILN | Ripley | 32 min |
| Aug 27, 1:17 PM EDT | Severe Thunderstorm Warning | ILN | Dearborn, Franklin, Ripley | 43 min |
| Aug 27, 2:41 PM EDT | Areal Flood Advisory | ILN | Union | 3 hr |
Nearby
Special Weather Statements in Ohio, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.